hort.net Seasonal photo, (c) 2006 Christopher P. Lindsey, All Rights Reserved: do not copy
articles | gallery of plants | blog | tech blog | plant profiles | patents | mailing lists | top stories | links | shorturl service | tom clothier's archive0
 Navigation
Articles
Gallery of Plants
Blog
Tech Blog
Plant Profiles
Patents
Mailing Lists
    FAQ
    Netiquette
    Search ALL lists
    Search help
    Subscription info
Top Stories
Links
sHORTurl service
Tom Clothier's Archive
 Top Stories
Disease could hit Britain's trees hard

Ten of the best snowdrop cultivars

Plant protein database helps identify plant gene functions

Dendroclimatologists record history through trees

Potato beetle could be thwarted through gene manipulation

Hawaii expands coffee farm quarantine

Study explains flower petal loss

Unauthorized use of a plant doesn't invalidate it's patent

RSS story archive

Re: RoundUp Warning


Thanks for the warning Daryl. I am going to go home and check the concentrated formula I purchased this spring.

I got very ill after using it this spring with severe infections on my
hands. Lost literally 4-5 layers of skin. I thought it was from the
weeds or something I was working with.... doctor was at a loss of what
caused the staff/strep infection. (BTW, they are fine now, but took over
a month to heal)


Donna



> An email friend in Maryland found that there's a formulation of RoundUp
> which not only contains the relatively safe Glyphosate, but also Diquat,
> which is a whole different ball game.
> 
> I checked our local stores, and found the same product.
> 
> The new product requires more protective gear.
> 
> From Extoxnet, here are some of the effects of exposure to Diquat:
> "Ingestion of
> sufficient doses may cause severe irritation of the mouth, throat,
> esophagus, and stomach, followed by nausea, vomiting, diarrhea, severe
> dehydration, and alterations in body fluid balances, gastrointestinal
> discomfort, chest pain, diarrhea, kidney failure, and toxic liver damage
> [87]. Skin absorption of high doses may cause symptoms similar to those that
> occur following ingestion [89]. Very large doses of the herbicide can result
> in convulsions and tremors." The report is quite interesting about small but
> chronic exposure, also. For more information see
> http://ace.orst.edu/info/extoxnet/pips/diquatdi.htm
> 
> In addition Diquat, which has a long history of use in agriculture, has been
> found in many drinking water supplies, indicating that it does not break
> down as quickly as Glyphosate. (See also
> http://www.epa.gov/safewater/contaminants/dw_contamfs/diquat.html )
> 
> Please be very careful to read the container to be sure which product you're
> purchasing,and follow all label directions exactly. The packages are very
> much alike.

---------------------------------------------------------------------
To sign-off this list, send email to majordomo@hort.net with the
message text UNSUBSCRIBE GARDENCHAT



Other Mailing lists | Author Index | Date Index | Subject Index | Thread Index



 © 1995-2015 Mallorn Computing, Inc.All Rights Reserved.
Our Privacy Statement